Been prescribed another 4 weeks of 75mg of Pregabalin by my GP. Already been taking it for the past 4 weeks and it's had absolutely no effect on me. RLS is completely taking over my life at the moment, I never have a relaxed moment without it. It is all day every day. I know that I am now getting treatment and that 4 weeks isn't a very long time but for me it feels like forever and I am DESPERATE for something that will help me

9 Replies

  • Hi Leigh

    I really feel for you. Is this the same dosage that you were on before and your GP has asked you stay on this for a further four weeks? Do you tell your GP what you say to us, that so far it has had no effect on your symptoms which are all day, every day and you are desperate for something to help you?

    If not, you should go back and say this to your GP. Emphasise that you have no quality of life and it is interfering badly with your studying. If this is what it is like for you and I can well believe it is, I am sure your GP would not ignore what you are saying. He should not.

    Why not call Bev tomorrow on the helpline open Mondays and Thursdays from 9 am to 11 am on 01634 260483. You really do need to chat to someone who totally understands and is extremely knowledgeable on the subject of RLS.

    Sending gentle hugs over to you,


  • Hi Kaarina

    Yes it is the same dosage, the neurologist has laid out a plan that I have to take 75mg for 6 weeks (my GP has made it 8), then double it for another 6 weeks then if that doesn't work double it again for 6 weeks until we try something else.

    I have been to my GP before and broke down but I feel silly because I know that he is probably doing all that he can to help me at the moment.

    I think that the helpline would be a good idea for me :)

  • Hi Leigh

    I now appreciate that your GP is prescribing what the neurologist has told him to do for you. It is a shame your GP has made it for another two weeks when the neurologist said for 6 weeks. Are you able to get a message to your neurologist via his secretary because it is horrible that you have to suffer so much in this way and it is him that needs to know that it is truly affecting your quality of life. Always a good phrase to use. ;) Goodness knows why we feel "silly" breaking down in front of the GP but it just happens and it cannot be helped. Done it before myself a couple of times. :)

    I hope you speak with Bev tomorrow.

    Kaarina x

  • Desperate---Your doctor is a sadist to let you suffer when he or she knows a dopamine agonist would relieve your suffering. Ask about Mirapex or Requip and start on a low dose of one the same drugs I got relief the first time I took it. There are side effects on all of them and eventually you'll have to change to another drug or a higher dose, but for god's sake insist on a low dose of whichever one you choose.


  • As Leigh states her GP is following the advice of her neurologists instructions. That is why I have suggested that Leigh gets in touch with her neurologist via his/her secretary if possible to see if a different regime may be followed as the pregabalin is having no effect on Leigh's RL symptoms. I very much doubt a GP will over ride what a neurologists prescribes. Leigh's GP could write to the neurologist though and explain the situation.


  • Ask about Neupro Patches containing Rotigitine. They are really good, well they are for me.

  • Hi Leighcath13, i truly do sympathise with you as i have suffered with this as well as numerous other conditions, but unfortunatly i have not found a suitable form of pain relief from RLS.

    I have been on pregabalin with no luck, then was prescribed gabapentin and found no relief using this either so was put on duloxatine, as well as trying the usual things like tramadoll and dihydracodiene etc, and found the duloxatine of no use either, so latest treatment are the morphine patches but after having tried the three

    dosage levels i am still in constant pain. ( i have suffered this since 2008),

    So i am being referred back to the pain clinic but not overly optomistic, but trying to remain positive, i also suffer peripheral neuropathy so trying to combat both is proving tricky but as i say i hope there may be a solution for sufferers of this horrible affliction, because as you, i feel it takes over my life, i would love not to feel this burning and jerking sensation constantly, my RLS gets worse as the day goes on and night time is a killer for me as i also have sleep apneoa, so trying to sleep with both of these things going on is unbearable.

    I hope that at least one of the above mentioned treatments work for you and you gain some relief, they didnt work for me but everyone is different, and i hope you get something that works soon :)

  • Hi Leigh

    If you cannot get to speak to your neurologists secretary to pass on a message re the pregabalin not helping at all and what you should do, you could ask your GP to write to your neurologist explaining the situation and that you are desperate and have no quality of life.

    I hope you felt able to call Bev this morning for a chat.


  • Please understand that mine is not a medical opinion, BUT if your GP is attempting to treat RLS the. His methods are insane. It sounds like you went to a neuro and then back to you GP, who likely doesn't know anything about RLS or its' treatment and thus toe'd the line and suggested you give the Ned's more time, but that's not realistic. You need to both see you GP and get a message to your neuro. Yes, dopamine agonists have some nasty side effects and I'm in the small percentage that has gotten the worst of them, but for low dose-short term use, they will take away your symptoms almost immediately. Just make you get educated on the side effects do you can be prepared!

    God bless!


You may also like...